Alert archive / Illinois / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 105, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at May 26, 2016, 12:50 PM CDT for Alexander County, Illinois; Scott County, Missouri. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 2016, 12:50 PM CDT (17:50 UTC)
- Expired
- May 26, 2016, 1:15 PM CDT
- In force
- 25 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Alexander County, IL, Scott County, MO
The radar
The Paducah radar (KPAH), 61 km from the middle of the area, began a volume at 17:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 5.8 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2276 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 561 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 12:41 PM CDT, 9 minutes earlier.
Area forecast discussion, May 26, 12:41 PM CDT, 9 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
1241 PM CDT THU MAY 26 2016
.UPDATE...
Updated aviation section for 18z taf issuance
&&
.MESOSCALE DISCUSSION...
Issued at 1110 AM CDT Thu May 26 2016
Mesoscale update for convective trends... The convective complex
continues to sink slowly south and east across the forecast area.
The outflow boundary along the leading edge has been making good
eastward progress across the Wabash Valley. However, the trailing
end of the boundary has become elongated east to west over southeast
Missouri. There is some concern that the trailing end of the
boundary will slow or stall over se Missouri and extreme sw Kentucky
this afternoon. This would allow storms to repeatedly train along
and north of the boundary, fed by a very moist southwest low-level
flow of 70 degree dew points. WPC mesoscale precip discussion 239
focuses on this region very well. A Flash Flood Watch is being
considered for much of the mpd area.
&&
.SHORT TERM...(Today through Saturday night)
Issued at 124 AM CDT Thu May 26 2016
High confidence in scattered thunderstorms in the short term.
The models are in fair agreement with their solutions through the
short term. Basically warm or slightly above normal with scattered
thunderstorms. The main weakness will be with spatial and temporal
parameters of the storms. The models both short and medium range
do not have a good handle on timing or location with too much
precip at initiation. The common strength or persist solution
continues to be a southwest flow with weak perturbation in the
flow. Also they agree that at least in the short term the best
chance of storms remains west of the Mississippi River today and
northwest of the Ohio River after today. This is mainly due to the
upper ridge to our southeast which will mitigate chances and qpf
especially in the Pennyrile region. However that does not in any
way preclude rain in that area...mainly less chance and less
coverage. There is ample instability for an isolated strong or
severe thunderstorm but the moisture is limited to the lower
levels. This may not seem apparent with PW's >1.5 but aloft it is
very dry. The Pacific connection the models were forecasting for
this period last week did not materialize.
.LONG TERM...(Sunday through Thursday)
Issued at 124 AM CDT Thu May 26 2016
Above average confidence that the long term period will be wet, but
below average confidence when the precipitation will occur due to
model differences.
Warm and humid conditions will continue through the long term. The
main forecast challenge continues to lie with precipitation
probabilities and timing of such. Deep-layer southwest flow will
decrease over the remainder of the holiday weekend as mid level
ridging takes place. As a result, the flow pattern will become weak
by Memorial Day. There will likely be a corresponding decrease in
convective coverage over the latter part of the holiday weekend as
the flow weakens.
Precipitation coverage through most of the period will be dependent
on mesoscale features such as outflow boundaries and/or convectively-
induced vorticity centers. Given the lack of model skill at longer
time ranges with such features, the forecast will continue with
generally 20 to 40 percent chance pops. Given the moist environment
and rather high PWAT values, locally heavy rain is likely in any
thunderstorms that do manage to form.
By the end of the period the rather stagnant pattern begins to break
down as a progressive system emerges from the plains giving the best
chances for precipitation in the long term period.
High temperatures in the long term period will generally top out in
the mid 80s with overnight lows bottoming out in the low to mid 60s.
&&
.AVIATION...
Issued at 1240 PM CDT Thu May 26 2016
Line of thunderstorms extended from kowb southwest to just north
of kpah, then west across kcgi as of 1730z. Cigs and vsbys will
continue to improve at kevv/kowb this afternoon in the wake of the
line. Gusty winds and locally LIFR conditions are likely at
kpah/kcgi through mid afternoon. Once the slow-moving squall line
exits those sites, a few hours of moderate rain are expected.
Winds will be highly variable and gusty near all storms today.
Generally vfr conditions are forecast tonight with southerly winds
around 5 to 10 knots. More rain and storms are likely to arrive on
Friday. Current first estimate is that they will arrive in the
morning at kpah/kcgi, but later in the day at kevv/kowb.
&&
.PAH Watches/Warnings/Advisories...
IL...Flash Flood Watch until 8 PM CDT this evening for ILZ084>094.
MO...Flash Flood Watch until 8 PM CDT this evening for MOZ076-086-087-
100-107>112-114.
IN...None.
KY...Flash Flood Watch until 8 PM CDT this evening for KYZ001>017-021-
022.
&&
MESOSCALE...MY
SHORT TERM...KH
LONG TERM...JP
AVIATION...MYHazardous weather outlook, May 26, 3:25 AM CDT, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 325 AM CDT THU MAY 26 2016 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-271000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 325 AM CDT THU MAY 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A FEW STRONG STORMS WILL BE POSSIBLE TODAY AND TONIGHT...LOCALLY HEAVY RAINFALL AND LIGHTNING WILL BE THE PRIMARY CONCERNS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ALMOST DAILY CHANCES FOR THUNDERSTORMS ARE FORECAST FOR ALL OR PART OF THE AREA THROUGH EARLY NEXT WEEK. HEAVY RAIN AND LIGHTNING SHOULD BE THE PRIMARY STORM HAZARDS. HOWEVER...AN ISOLATED STRONG OR SEVERE THUNDERSTORM CANNOT BE RULED OUT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME BUT SPOTTERS SHOULD STAY TUNED FOR ANY UPDATES TO THE FORECAST.
In the hours before
Local storm report, May 26, 10:44 AM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1044 AM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 AM HAIL 1 N HERRIN 37.82N 89.03W
05/26/2016 E0.88 INCH WILLIAMSON IL TRAINED SPOTTER
PEA TO NICKEL SIZE HAIL AND TORRENTIAL RAIN
&&
BP2Local storm report, May 26, 10:58 AM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1058 AM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1027 AM HAIL PRINCETON 38.36N 87.57W
05/26/2016 E0.50 INCH GIBSON IN PUBLIC
&&
BP2Special weather statement, May 26, 11:32 AM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1132 AM CDT THU MAY 26 2016
ILZ088-MOZ087-261700-
UNION IL-CAPE GIRARDEAU MO-
1132 AM CDT THU MAY 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR UNION AND EASTERN CAPE GIRARDEAU
COUNTIES UNTIL NOON CDT...
AT 1131 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
JACKSON...MOVING NORTHEAST AT 45 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CAPE GIRARDEAU...JACKSON...ANNA...JONESBORO...COBDEN...WARE...MAKANDA AND
ALTO PASS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3743 8968 3758 8950 3757 8950 3756 8947
3756 8946 3760 8945 3760 8915 3759 8904
3753 8904 3733 8947 3734 8948 3732 8949
3728 8959
TIME...MOT...LOC 1631Z 230DEG 39KT 3741 8959Special weather statement, May 26, 11:37 AM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1137 AM CDT THU MAY 26 2016
INZ088-KYZ018-019-261700-
SPENCER IN-HENDERSON KY-DAVIESS KY-
1137 AM CDT THU MAY 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR SPENCER...SOUTHEASTERN HENDERSON
AND DAVIESS COUNTIES UNTIL NOON CDT...
AT 1137 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
STANLEY...OR 8 MILES SOUTHEAST OF NEWBURGH...MOVING EAST AT 35 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
OWENSBORO...ROCKPORT...SANTA CLAUS...DALE...GRANDVIEW...WHITESVILLE...
MASONVILLE...EUREKA...KNOTTSVILLE...ST. JOSEPH...STANLEY...LEWISPORT...
CHRISNEY...TROY...GENTRYVILLE...HEBBARDSVILLE AND MOSELEYVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3800 8677 3790 8699 3790 8691 3784 8691
3784 8686 3779 8682 3771 8686 3767 8682
3756 8704 3768 8741 3769 8741 3786 8742
3788 8727 3806 8715 3805 8709 3812 8707
3812 8702 3820 8702 3821 8679
TIME...MOT...LOC 1637Z 269DEG 32KT 3785 8730Local storm report, May 26, 12:24 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1224 PM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1222 PM HAIL DELTA 37.20N 89.74W
05/26/2016 E1.00 INCH CAPE GIRARDEAU MO TRAINED SPOTTER
HAIL ONGOING AT TIME OF CALL AT 1222 PM, GREW IN SIZE
FROM PEA, TO DIME, TO QUARTER SIZE WHILE ON PHONE
&&
DAVIDHLocal storm report, May 26, 12:36 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1236 PM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM FLASH FLOOD DELTA 37.20N 89.74W
05/26/2016 CAPE GIRARDEAU MO EMERGENCY MNGR
STREET FLASH FLOODING IN DELTA, STILL RAINING HARD,
CREEKS AND STREAMS AT BANKFULL
&&
DAVIDHThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 11:29 AM CDT | Flash Flood Watch | PAH | Ballard, Caldwell, Calloway, Carlisle, Christian, Crittenden and 13 more | 6 hr |
| May 26, 11:37 AM CDT | Special Weather Statement | PAH | Daviess | 23 min |
| May 26, 1:46 PM CDT | Flash Flood Warning | PAH | Ballard, McCracken | 3 hr |
| May 26, 2:21 PM CDT | Flash Flood Warning | PAH | Carlisle | 3 hr |
| May 26, 2:29 PM CDT | Severe Thunderstorm Warning | PAH | Hickman | 31 min |
| May 26, 2:34 PM CDT | Flash Flood Warning | PAH | Graves | 3 hr |
| May 26, 2:53 PM CDT | Flash Flood Warning | PAH | Fulton, Hickman | 3 hr |
| May 26, 3:10 PM CDT | Flash Flood Warning | PAH | Calloway | 3 hr |
| May 26, 3:23 PM CDT | Special Weather Statement | PAH | Calloway, Trigg | 37 min |
| May 26, 10:03 AM CDT | Severe Thunderstorm Warning | PAH | Williamson | 27 min |
| May 26, 11:32 AM CDT | Special Weather Statement | PAH | Union | 28 min |
| May 26, 12:29 PM CDT | Flash Flood Warning | PAH | Johnson, Union | 3 hr |
| May 26, 1:17 PM CDT | Flash Flood Warning | PAH | Alexander, Pulaski | 3 hr |
| May 26, 1:26 PM CDT | Special Weather Statement | PAH | Alexander, Pulaski | 49 min |
| May 26, 12:10 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau | 35 min |
| May 26, 12:18 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau, Scott | 42 min |
| May 26, 1:40 PM CDT | Flash Flood Warning | PAH | Bollinger, Carter, Stoddard, Wayne | 3 hr |
| May 26, 4:22 PM CDT | Flash Flood Warning | PAH | Scott | 113 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2016Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.